UZH-Logo

Maintenance Infos

A uniqueness criterion for viscous limits of boundary Riemann problems


Christoforou, C; Spinolo, L V (2011). A uniqueness criterion for viscous limits of boundary Riemann problems. Journal of Hyperbolic Differential Equations, 8(3):507-544.

Abstract

We deal with initial-boundary value problems for systems of conservation laws in one space dimension and we focus on the boundary Riemann problem. It is known that, in general, different viscous approximations provide different limits. In this paper, we establish sufficient conditions to conclude that two different approximations lead to the same limit. As an application of this result, we show that, under reasonable assumptions, the self-similar second-order approximation and the classical viscous approximation provide the same limit. Our analysis applies to both the characteristic and the non characteristic case. We require neither genuine nonlinearity nor linear degeneracy of the characteristic fields.

We deal with initial-boundary value problems for systems of conservation laws in one space dimension and we focus on the boundary Riemann problem. It is known that, in general, different viscous approximations provide different limits. In this paper, we establish sufficient conditions to conclude that two different approximations lead to the same limit. As an application of this result, we show that, under reasonable assumptions, the self-similar second-order approximation and the classical viscous approximation provide the same limit. Our analysis applies to both the characteristic and the non characteristic case. We require neither genuine nonlinearity nor linear degeneracy of the characteristic fields.

Citations

5 citations in Web of Science®
5 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

22 downloads since deposited on 17 Feb 2012
8 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2011
Deposited On:17 Feb 2012 20:31
Last Modified:05 Apr 2016 15:33
Publisher:World Scientific Publishing Co.
ISSN:0219-8916 (P) 1793-6993 (E)
Publisher DOI:https://doi.org/10.1142/S0219891611002482
Related URLs:http://arxiv.org/abs/1007.3931
Permanent URL: https://doi.org/10.5167/uzh-58190

Download

[img]
Preview
Content: Accepted Version
Filetype: PDF
Size: 425kB
View at publisher

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations